Hello! I’m new here and am very thankful for this site. I actually do not have Eagle’s. I have Hyoid Bone Syndrome based on symptoms and have an odd calcification/solid mass that I refer to as “my marble” that was found after a CT scan by Dr. Chhetri at UCLA. After SO many doctors and a few diagnoses, he was the first to order a CT scan and accurately discover the cause of what I feel. I have surgery scheduled on Oct. 15th. I’ve joined this group because my situation is odd and doesn’t quite fit in, yet I find that I share a lot in common with all of you. In addition to my constant pain right where my “marble” is, I experience a myriad of confusing, disruptive and fluctuating symptoms …all that I have NEVER had in my 42 years until this. My most recent is anxiousness, restlessness and trouble sleeping. I used to sleep SO well! I don’t know what happened! It literally changed overnight! No new meds except I had started on Gabapentin at 100mg 3x a day. By day 3 I started feeling the restlessness at night. Since I wasn’t sure what was causing it, I stopped the Gabapentin as a precaution. It’s been 2 weeks and it’s only gotten worse! Was it the Gabapentin? Is it possible my HBS and marble is causing this? Do any of experience this with ES? Thank you for your help!
Yes & yes…Among the side effects of Gabapentin, anxiousness & restlessness are listed. These two things alone can lead to sleeplessness. You were started on a very high dose of Gabapentin & taking it 3x/day…WOW! Optimally, I would expect your doctor to start you on a lower dose 2x/day & gradually increase it as your body adapts to it. This helps reduce or alleviate side effects such as you’ve experienced.
Many of our ES members also experience anxiety, restlessness (due to heightened anxiety), & sleeplessness among their other symptoms. We believe this is because the vagus nerve is often irritated by ES. It is instrumental in controlling anxiety, blood pressure, heart rate & myriad other body functions. Since HBS affects at least some of the same cranial nerves as ES, it’s not unlikely that your vagus nerve is irritated & contributing to your new & troubling symptoms.
All nerve pain medications can take some time to build up in the body & become effective. This can take up to a month or more. If you found it was helping w/ your pain, talk to Dr. Chhetri & ask about reducing the dose till your surgery date so you get some benefit w/o the annoying side effects.
Second all that Isaiah has said. I take Amitriptyline, which helps me sleep, so that’s a bonus! I’ve never tried Gabapentin, but I know the timing of taking Amitriptyline is important, it should be in the evening.
As for not fitting in, we’ve had quite a few members with hyoid bone syndrome on here, so you’re very welcome!
I hope your surgery goes well, & keep in touch! We have quite a few members having surgery in the next few weeks, will add you to my prayer list!
Thank you both ladies! I greatly appreciate your quick informative and supportive reply! So far I’m choosing to stay off prescription meds until my surgery and then will re-visit if needed. I’m praying the surgery will alleviate these wacky, troublesome symptoms. Thank you for your prayers as well. I will keep in touch.
Hello! Since both of you said you would pray over my surgery, and I so appreciate the prayers, I wanted to share that I am now going in this Monday 10/5.
Great! Will certainly pray for you then, & pray you’re not too anxious beforehand! God bless
Prayers of guidance for your surgeon and team, healing and deep comfort all along the way
So happy to pray for you. I’m also glad to know your surgery is so soon, Ramynke5! We’ll look for good news of a perfectly executed surgery & some early symptoms resolution as soon as you feel like posting.